# SDR CA100202005

- Difficulty date: January 30, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 7,965 hours
- Engine: Lyc IO540M1A5
- Propeller: Hartzl HCE2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Condition: Broken
- Location: Nr 2 Cylinder
- Part time: 2,056 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

(CAN) SHORT WHILE AFTER TAKEOFF OIL PRESSURE ON THE LT ENGINE STARTED FALLING BELOW THE GREEN.  RPM ALSO STARTED FALLING.  WHEN OIL PRESSURE CAME CLOSE TO RED LINE, PILOT PULLED FEATHER (PROP) & SHUTDOWN THE ENGINE. AFTER INSP OF THE ENG, IT WAS FOUND THAT NR 3 CYLINDER HAD LOW COMPRESSION & METAL FILLINGS IN THE OIL SCREEN & OIL FILTER. ENG WAS REMOVED FROM ACFT, REMOVED ALL CYLINDERS & FOUND THAT NR2 CYL INTAKE LIFTER HAD BROKEN OFF CAUSING INTERNAL DAMAGE TO THE ENGINE.
